MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3L 7 FR X 8 IN (20 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3L 7 FR X 8 IN (20 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45703-PRJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: distal port of right femoral cvl of patient was found disconnected at 0640 am on (b)(6) 2024, during linen change.Last seen and used at 0400 am on (b)(6) 2024.No iv tubing was attached and running, line was kept away from patient.Patient in bilateral wrist restraints and iv tubing were running under pillow, covered with blanket and inaccessible to patient.Patient was consistently restless.It was reported a line change was completed which required sedation to the patient.There was no reported patient harm.They were reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The first photo shows the 3-lumen catheter with the distal extension line severed towards the juncture hub.A portion of the distal extension line appeared attached to the juncture hub, but the separated portion is not pictured.The distal luer hub is not pictured in the first photo with the catheter but is pictured by itself in the second photo.The customer also returned one, 3-lumen catheter for analysis.Signs of use were observed on the catheter and within the extension lines.Visual inspection of the catheter revealed the distal luer hub was separated from its extension line; however, the distal luer hub was not returned.A portion of the distal extension line had one knot and was separated.Another portion of the distal extension line remained connected to the juncture hub.Microscopic examination confirmed the damage on the distal extension line.The proximal separation point on the distal extension line (closest to the luer hub) appeared rough and jagged.The separation points of the extension line closest to the juncture hub appeared smooth and consistent with contact with sharps, where the customer intentionally severs the extension line to indicate no further usage.The catheter body length measured 214 mm, which is within the specification limits of 207-227 mm per the catheter product drawing.The distal extension line outer diameter measured 0.0845", which is within the specification limits of 0.084"-0.088" per distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.058" which is within the specification limits of 0.055"-0.059" per distal extension line extrusion product drawing.Functional inspection of the catheter was performed per the product instructions-for-use (ifu), which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial and proximal extension lines were flushed using a lab inventory 10 ml syringe.The extension lines flushed as expected.No leaks or blockages were observed.A manual tug test confirmed the other extension lines were secured onto their respective luer hubs.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of an extension line/luer hub separation was confirmed through visual analysis of the customer provided photos.Visual analysis of the second customer photo and the returned sample revealed the distal luer hub separated from the extension line; however, the separated distal luer hub was not returned.Without the separated hub returned for evaluation the nature of the break and potential cause could not be confirmed.Based on the information provided and without the distal luer hub returned, the root cause cannot be determined.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description
It was reported that: distal port of right femoral cvl of patient was found disconnected at 0640 am on (b)(6) 2024, during linen change.Last seen and used at 0400 am on february 19, 2024.No iv tubing was attached and running, line was kept away from patient.Patient in bilateral wrist restraints and iv tubing were running under pillow, covered with blanket and inaccessible to patient.Patient was consistently restless.It was reported a line change was completed which required sedation to the patient.There was no reported patient harm.They were reported as fine.
 
Additional Manufacturer Narrative
Qn # (b)(4).The customer originally returned an incomplete sample; however, the distal luer hub was received on 22-apr-2024.A visual exam was performed and remains of the extension line molding were observed inside the luer hub.The complaint of an extension line/luer hub separation was confirmed by an investigation of the returned sample.Visual inspection revealed the distal extension line was separated adjacent to the luer hub.It was noted that remains of the extension line were found within the luer hub.The separation points on the extension line appeared rough and jagged which is consistent with past manufacturing molding complaints.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.The capa investigation indicated the root cause of this issue is manufacturing related.Corrective actions have not yet been implemented.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that: distal port of right femoral cvl of patient was found disconnected at 0640 am on february 19, 2024, during linen change.Last seen and used at 0400 am on february 19, 2024.No iv tubing was attached and running, line was kept away from patient.Patient in bilateral wrist restraints and iv tubing were running under pillow, covered with blanket and inaccessible to patient.Patient was consistently restless.It was reported a line change was completed which required sedation to the patient.There was no reported patient harm.They were reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).Updated investigation is as follows: the customer provided two photos for analysis.The first photo shows the 3-lumen catheter with the distal extension line severed towards the juncture hub.A portion of the distal extension line appeared attached to the juncture hub, but the separated portion is not pictured.The distal luer hub is not pictured in the first photo with the catheter but is pictured by itself in the second photo.The customer also returned one, 3-lumen catheter for analysis.Signs of use were observed on the catheter and within the extension lines.Visual inspection of the catheter revealed the distal luer hub was separated adjacent to its extension line.Remains of the extension line molding were observed inside the luer hub.A portion of the distal extension line had one knot and was separated.Another portion of the distal extension line remained connected to the juncture hub.Microscopic examination confirmed the damage on the distal extension line.The proximal separation point on the distal extension line (closest to the luer hub) appeared rough and jagged.The separation points of the extension line closest to the juncture hub appeared smooth and consistent with contact with sharps, where the customer intentionally severs the extension line to indicate no further usage.The catheter body length measured 214 mm, which is within the specification limits of 207-227 mm per the catheter product drawing.The distal extension line outer diameter measured 0.0845", which is within the specification limits of 0.084"-0.088" per distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.058" which is within the specification limits of 0.055"-0.059" per distal extension line extrusion product drawing.Functional inspection of the catheter was performed per the product instructions-for-use (ifu), which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial and proximal extension lines were flushed using a lab inventory 10 ml syringe.The extension lines flushed as expected.No leaks or blockages were observed.A manual tug test confirmed the other extension lines were secured onto their respective luer hubs.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the complaint of an extension line/luer hub separation was confirmed by an investigation of the returned sample.Visual inspection revealed the distal extension line was separated adjacent to the luer hub.It was noted that remains of the extension line were found within the luer hub.The separation point on the extension line appeared rough and jagged which is consistent with past manufacturing molding complaints.Based on these circumstances and past complaints of this nature, the root cause of this issue is likely manufacturing related.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.Corrected data: section d.4.- the full udi number is not available as complainant did not report a lot number.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3L 7 FR X 8 IN (20 CM) AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18914262
Report Number9680794-2024-00230
Device Sequence Number6759853
Product Code FOZ
UDI-Device Identifier00801902098986
UDI-Public00801902098986
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-45703-PRJ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/19/2024
04/26/2024
06/28/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/23/2024
05/02/2024
06/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown